A fatality due to the intravenous self-injection of Ketorolac (Toradol) is reported. Ketorolac is a nonsteroidal anti-inflammatory drug (NSAID) with marked analgesic activity. There is limited information of fatalities attributed to ketorolac toxicity. Here we report the case of a 53-year-old woman with a medical history of depression that was found deceased at home with no evidence of trauma or injuries. Near the body, a syringe and three empty vials (30 mg) of Toradol were found. A fresh needle mark on the right arm was noticed. Toxicological analyses were performed using a gas chromatography-mass spectrometry (GC/MS) technique. The estimated ketorolac concentration in the blood was 8 mug/ml; urine and gastric content were negative for this compound. Based on the autopsy, histologic findings and toxicological results of anaphylactic shock associated with ketorolac self-administration was assumed to be the underlying pathophysiological mechanism of death and the manner, suicide.
|Numero di pagine||5|
|Stato di pubblicazione||Pubblicato - 2007|
- anaphylactic shock secondary